Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Protein in Urine
Sep 10, 2013

I was diagnosed for HIV in November 2011 and I have been taking Truveda,Ritonavir and Reyataz. I had a routine test recently and my doctor informed me that the test showed protein in my urine. My doctor told me that a second test will be done and suggested that I may need to stop taking Truveda if the second test shows similar result.

I am happy with the medication that I am taking now, as I do not have any other side effects so far. I have been undetectable for a long time and my CD4 count is over 750. I do not want to change my medication.

Is protein in urine a common side effect of Truveda? Assuming that the second test still shows protein in urine, is there any thing that I can do to stop the side effect without changing my medication?

o you make from this picture? Should I just monitor or take it more seriously and look for some other specialist?

Response from Dr. Henry

Mild proteinuria is fairly common and can have many causes but has to be taken seriously and monitored. Monitoring for declining renal function, looking at amount and type of protein the urine, looking for other electrolyte problems that can be linked to tenofovir (such as phosphate adnormalities) are recommended.. If no other cause is found and there is evidence for declining renal function and measurable and increasing protein in urine then switching off the tenofovir (ie often use of abacavir would be considered if HLA B5701 negative). If the proteinuria is very mild and not progressive can often be carefully monitored.KH



Previous
I need help
Next
Finding mental health care in Duval County, FL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement